Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 103, NWS New Orleans, LA

May 1, 20166 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 1, 2016, 11:07 AM CDT for 6 parishes in Louisiana. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2016, 11:07 AM CDT (16:07 UTC)
Expired
May 1, 2016, 12:15 PM CDT
In force
68 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA

What was reported inside it

TimeReportWhereRemark
May 1, 11:10 AM CDTHAIL 1Cut Off, LAPUBLIC REPORT RELAYED BY MEDIA
May 1, 11:40 AM CDTMARINE TSTM WIND 39Lakefront Airport, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2021 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

682 
WUUS54 KLIX 011607
SVRLIX
LAC051-057-071-075-087-089-011715-
/O.NEW.KLIX.SV.W.0103.160501T1607Z-160501T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
  ST. CHARLES PARISH IN SOUTHEASTERN LOUISIANA...
  ORLEANS PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...
  JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 1215 PM CDT

* AT 1106 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHEAST OF MADISONVILLE TO NEAR LOCKPORT...
  MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW ORLEANS...CHALMETTE...HARVEY...CUT OFF...AVONDALE...EAST NEW
  ORLEANS...MARRERO...TIMBERLANE...LAROSE...BELLE CHASSE...METAIRIE...
  HAHNVILLE...GALLIANO...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...
  LOCKPORT...JEAN LAFITTE AND LAFITTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2965 9060 3009 9032 3005 9013 3007 9002
      3017 8989 3008 8965 3000 8970 3001 8980
      2999 8982 2998 8970 2995 8968 2992 8970
      2990 8966 2939 8990 2939 8996 2933 8994
      2936 8991 2924 8997
TIME...MOT...LOC 1606Z 299DEG 28KT 3032 9008 2968 9050 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
252 
WWUS54 KLIX 011653
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1153 AM CDT SUN MAY 1 2016

LAC051-057-071-075-087-089-011715-
/O.CON.KLIX.SV.W.0103.000000T0000Z-160501T1715Z/
LAFOURCHE LA-ST. CHARLES LA-ORLEANS LA-ST. BERNARD LA-PLAQUEMINES LA-
JEFFERSON LA-
1153 AM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EAST CENTRAL LAFOURCHE...SOUTHEASTERN ST. CHARLES...ORLEANS...
NORTHWESTERN ST. BERNARD...NORTHWESTERN PLAQUEMINES AND JEFFERSON
PARISHES...

AT 1152 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST NEW
ORLEANS...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...HARVEY...CUT OFF...AVONDALE...EAST NEW ORLEANS...
MARRERO...TIMBERLANE...LAROSE...BELLE CHASSE...METAIRIE...GALLIANO...
JEFFERSON...GRETNA...HARAHAN...WESTWEGO...JEAN LAFITTE...LAFITTE...MERAUX
AND ESTELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2955 9045 3005 9013 3008 9000 3017 8989
      3008 8965 3004 8969 3000 8970 3001 8980
      2999 8982 2998 8981 2998 8970 2995 8968
      2992 8970 2990 8966 2939 8990 2939 8996
      2933 8994 2936 8991 2924 8997
TIME...MOT...LOC 1652Z 261DEG 31KT 3003 8990 

HAIL...1.00IN
WIND...<50MPH
 
$$
356 
WWUS54 KLIX 011703
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 PM CDT SUN MAY 1 2016

LAC051-057-075-089-011712-
/O.CAN.KLIX.SV.W.0103.000000T0000Z-160501T1715Z/
LAFOURCHE LA-ST. CHARLES LA-PLAQUEMINES LA-JEFFERSON LA-
1203 PM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAFOURCHE...
SOUTHEASTERN ST. CHARLES...NORTHWESTERN PLAQUEMINES AND JEFFERSON
PARISHES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED FOR LAFOURCHE...ST.
CHARLES...PLAQUEMINES AND JEFFERSON PARISHES.

LAT...LON 2992 9013 3005 9011 3008 9000 3013 8993
      3016 8986 3013 8982 3014 8980 3008 8965
      3004 8969 3000 8970 3001 8980 2999 8982
      2998 8981 2998 8970 2995 8968 2992 9003
      2994 9006 2993 9006 2991 9009
TIME...MOT...LOC 1702Z 258DEG 26KT 3006 8982 

$$

LAC071-087-011715-
/O.CON.KLIX.SV.W.0103.000000T0000Z-160501T1715Z/
ORLEANS LA-ST. BERNARD LA-
1203 PM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR ORLEANS AND NORTHWESTERN ST. BERNARD PARISHES...

AT 1202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST NEW
ORLEANS...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...EAST NEW ORLEANS...GRETNA...ARABI...MERAUX AND
LAKEFRONT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2992 9013 3005 9011 3008 9000 3013 8993
      3016 8986 3013 8982 3014 8980 3008 8965
      3004 8969 3000 8970 3001 8980 2999 8982
      2998 8981 2998 8970 2995 8968 2992 9003
      2994 9006 2993 9006 2991 9009
TIME...MOT...LOC 1702Z 258DEG 26KT 3006 8982 

HAIL...1.00IN
WIND...<50MPH
 
$$
712 
WWUS54 KLIX 011711
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT SUN MAY 1 2016

LAC071-087-011721-
/O.EXP.KLIX.SV.W.0103.000000T0000Z-160501T1715Z/
ORLEANS LA-ST. BERNARD LA-
1211 PM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR ORLEANS AND NORTHWESTERN ST.
BERNARD PARISHES WILL EXPIRE AT 1215 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2992 9013 3005 9011 3008 9000 3013 8993
      3016 8986 3013 8982 3014 8980 3008 8965
      3004 8969 3000 8970 3001 8980 2999 8982
      2998 8981 2998 8970 2995 8968 2992 9003
      2994 9006 2993 9006 2991 9009
TIME...MOT...LOC 1710Z 299DEG 28KT 3006 8982 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:02 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 1, 9:02 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 AM CDT SUN MAY 1 2016

...SOUNDING DISCUSSION...
GULF MOISTURE REALLY REBOUNDED OVERNIGHT IN THE SFC TO 925 MB
LAYER. THE SOUTHERLY ONSHORE FLOW HAS ALLOWED THE ATMOSPHERE TO
RECOVER FOR STORMS AGAIN TODAY. MIXED LAYER CAPE IS 2100 J/KG AND
PW AT 1.69 INCHES IS NEAR THE MAX FOR THIS TIME OF YEAR IN THE
SPC CLIMATOLOGY. THESE FACTORS AND A DEEP WARM CLOUD LAYER ARE
ALLOWING FOR EFFICIENT RAINFALL. FLOODING AND FLASH FLOODING IS A
SIGNIFICANT CONCERN TODAY FROM INTENSE RAINFALL AREAS AND
ESPECIALLY ANY TRAINING STORMS. SHEAR IS LESS FAVORABLE TODAY SO
OVERALL SEVERE WIND THREAT IS RELATIVELY LOW. MODEST LAPSE RATES
FROM 600 TO 350 MB... ABOUT 7 C/KM PROVIDE SOME HAIL THREAT FROM
STRONGER STORMS. ALOFT A 115 KT JET STREAK NEAR 200 MB OVER SOUTH
LOUISIANA WILL HELP SUSTAIN DEEP CONVECTION.

KRAUTMANN

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SUN MAY 1 2016/

SHORT TERM...

A LULL IN THE RAINFALL IS CURRENTLY OCCURRING BUT NOT EXPECTED TO
LAST LONG. ADDITIONAL DEVELOPMENT IS EXPECTED TO BEGIN IN THE NEXT
FEW HOURS AS THE MOISTURE INCREASES ONCE AGAIN OVER THE AREA.
FLASH FLOOD WATCH HAS BEEN EXTENDED AND REMAINS IN EFFECT.

LOOKING AT OUR SUNDAY...ADJUSTED LOW TEMPERATURES OVERNIGHT AS
TEMPERATURES HAD ALREADY COOLED INTO THE MID 60S IN MANY LOCATIONS.
CURRENT GUIDANCE SHOWS RAINFALL SETTING UP IN A WEST TO EAST LINE
ACROSS MAINLY THE NORTHSHORE AREAS WITH MORE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHSHORE BY MID TO LATE MORNING. THE
MAIN THREATS TODAY WILL BE THE POSSIBILITY OF HAIL AS CAPE VALUES
REMAIN SUFFICIENT FOR DEVELOPMENT AND PERIODS OF HEAVY RAINFALL
ONCE AGAIN.

RAIN CHANCES REMAIN HIGHER THAN NORMAL ON MONDAY WITH INCREASED
MOISTURE CONTINUING IN THE AREA.

LONG TERM...

RAIN CHANCES REMAIN ELEVATED ON TUESDAY INCREASED MOISTURE OVER
THE AREA CONTINUES TO HANG AROUND. FINALLY...LATE IN THE DAY ON
TUESDAY...WE SHOULD START TO SEE A DECREASE IN MOISTURE AS A WAVE
DIVING SOUTH PUSHES IT THROUGH THE AREA. FROM WEDNESDAY ON...THE
REMAINDER OF THE WORK WEEK LOOKS FAIRLY DRY.

AVIATION...

MOST TERMINALS CURRENTLY VFR...WITH THE EXCEPTION OF KGPT WHICH IS
AT THE LOW END OF MVFR CEILINGS. CANNOT RULE OUT KGPT FALLING INTO
THE IFR RANGE BRIEFLY BEFORE SUNRISE. OTHER TERMINALS COULD ALSO SEE
BRIEF MVFR CEILINGS...BUT A CLOUD DECK BETWEEN FL050-080 MAY HINDER
LOWER CLOUD DEVELOPMENT. CURRENTLY NO SIGNIFICANT PRECIPITATION
THREATENING ANY OF THE TERMINALS...THERE IS A SEVERE THUNDERSTORM TO
THE WEST OF KLFT. MESOSCALE MODELING SHOWING ADDITIONAL DEVELOPMENT
TO THE NORTHEAST OF THIS THUNDERSTORM THAT COULD BEGIN TO AFFECT
KBTR AND KMCB AROUND 12Z-13Z. WILL MONITOR CONVECTIVE TRENDS FOR ANY
NEEDED CHANGES FROM CURRENT TAF PACKAGE. ANY TERMINALS DIRECTLY
AFFECTED WILL EXPECT TEMPORARY IFR CONDITIONS. MOST CONVECTION
SHOULD DIE OUT NEAR OR SHORTLY AFTER 00Z. LIKELY TO SEE A
REDEVELOPMENT OF MVFR CEILINGS BEYOND 06Z MONDAY WITH ADDITIONAL
CONVECTION EXPECTED DURING THE DAY ON MONDAY.

MARINE...

WILL CARRY EXERCISE CAUTION HEADLINES FOR WESTERN WATERS THROUGH MID-
AFTERNOON. AS COLD FRONT DRIFTS INTO THE AREA...PRESSURE GRADIENT
WILL WEAKEN...AND CONDITIONS NOT LIKELY TO MEET HEADLINE CRITERIA
UNTIL THE FRONT FINALLY PUSHES INTO THE COASTAL WATERS TUESDAY
NIGHT. LIKELY TO BE A BRIEF PERIOD OF EXERCISE CAUTION CONDITIONS
TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN AGAIN THURSDAY NIGHT
INTO FRIDAY AS A REINFORCING SHOT OF COOLER AIR REACHES THE
WATERS.

DECISION SUPPORT...

DSS CODE....YELLOW.
DEPLOYED...NONE. ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING. RADAR SUPPORT.
MONITORING FLASH FLOODING THREAT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  67  79  62 /  70  60  60  50
BTR  82  69  81  65 /  70  50  60  50
ASD  81  70  82  66 /  60  40  50  50
MSY  81  72  83  69 /  70  40  50  50
GPT  81  71  81  67 /  50  30  50  50
PQL  81  69  81  68 /  50  30  50  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>037-039-
     040-046>050-056>065-071-072.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071.

GM...NONE.
&&
Hazardous weather outlook, May 1, 10:40 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1040 AM CDT SUN MAY 1 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-020345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1040 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL THREAT FOR SEVERE THUNDERSTORMS TODAY. THE
MAIN CONCERN WILL BE GUSTY WINDS AND HAIL POTENTIALLY AT LARGE AS
1 INCH AT TIMES.

IN ADDITION...PERIODS OF HEAVY RAINFALL MAY RESULT IN FLOODING.
AN ADDITIONAL 2 TO 4 INCHES OF RAIN...WITH LOCALLY HIGHER
AMOUNTS...IS POSSIBLE TODAY. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 7 PM CDT FOR SOUTHWEST MISSISSIPPI AND MUCH OF SOUTHEAST
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY...IN
RESPONSE TO A SLOW MOVING COLD FRONT THROUGH THE AREA. AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED. HAZARDOUS WEATHER IS NOT
EXPECTED WEDNESDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT ANTICIPATED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

In the hours before

Special weather statement, May 1, 9:16 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
916 AM CDT SUN MAY 1 2016

LAZ049-056-057-059-011500-
UPPER LAFOURCHE-ASSUMPTION-ASCENSION-ST. JAMES-
916 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ASSUMPTION...WESTERN ST. JAMES
AND SOUTHWESTERN ASCENSION PARISHES...

AT 915 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PIERRE PART...OR
NEAR NAPOLEONVILLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DONALDSONVILLE...NAPOLEONVILLE...BELLE RIVER...PAINCOURTVILLE...CHACKBAY...
PIERRE PART...BELLE ROSE...CONVENT AND SUPREME.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3003 9122 3006 9111 3007 9110 3013 9081
      2988 9075 2986 9120 3001 9123
TIME...MOT...LOC 1415Z 258DEG 19KT 2996 9113
Local storm report, May 1, 9:46 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 AM CDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     HAIL             GONZALES                30.22N 90.92W
05/01/2016  M1.00 INCH       ASCENSION          LA   PUBLIC

            DENTS IN CAR REPORTED

&&

AK
Special weather statement, May 1, 10:03 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1003 AM CDT SUN MAY 1 2016

LAZ039-040-049-050-056>060-071-072-011600-
LIVINGSTON-UPPER LAFOURCHE-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-WASHINGTON-ST. CHARLES-ASSUMPTION-ST. TAMMANY-ST. JOHN THE
BAPTIST-ASCENSION-ST. JAMES-
1003 AM CDT SUN MAY 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...NORTHWESTERN ST. CHARLES...SOUTHERN WASHINGTON...ST.
TAMMANY...TANGIPAHOA...EASTERN LIVINGSTON...EAST CENTRAL
ASSUMPTION...ST. JAMES...ST. JOHN THE BAPTIST AND EAST CENTRAL
ASCENSION PARISHES...

AT 1002 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR INDEPENDENCE TO 6 MILES SOUTH OF
SPRINGFIELD TO NEAR BAYOU GENEVE. MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HAMMOND...THIBODAUX...BOGALUSA...COVINGTON...LAPLACE...HAHNVILLE...RESERVE...
PONCHATOULA...GRAMERCY...LUTCHER...ABITA SPRINGS...INDEPENDENCE...ALBANY...
MADISONVILLE...FOLSOM...SPRINGFIELD...SUN...ROBERT...BUSH AND SOUTH
VACHERIE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3086 8985 3044 8981 3028 8998 3029 8998
      3036 9008 3039 9020 3022 9041 3016 9043
      3009 9041 3005 9028 2999 9028 2980 9048
      2974 9109 2980 9109 3032 9056 3065 9059
      3068 9057
TIME...MOT...LOC 1502Z 259DEG 28KT 3061 9053 3034 9051 2980 9106
Special weather statement, May 1, 10:39 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CDT SUN MAY 1 2016

LAZ058-060-061-011615-
UPPER JEFFERSON-ST. CHARLES-ST. JOHN THE BAPTIST-
1039 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CHARLES...ST.
JOHN THE BAPTIST AND NORTHWESTERN JEFFERSON PARISHES...

AT 1038 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RESERVE...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RESERVE...LAPLACE...HAHNVILLE...METAIRIE...WALLACE...ST. ROSE...KILLONA...
NEW SARPY...GARYVILLE...TAFT...EDGARD...DESTREHAN...NORCO...MONTZ...AMA...
RIVER RIDGE...ELMWOOD...WAGGAMAN...LULING AND NEW ORLEANS ARMSTRONG
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3009 9067 3010 9065 3019 9064 3019 9059
      3017 9057 3017 9051 3018 9047 3021 9045
      3021 9041 3018 9043 3014 9043 3010 9042
      3007 9039 3006 9037 3005 9026 3002 9016
      2998 9015 2990 9064
TIME...MOT...LOC 1538Z 259DEG 27KT 3006 9055
Special weather statement, May 1, 10:42 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CDT SUN MAY 1 2016

LAZ040-058>061-065-066-072-011645-
UPPER LAFOURCHE-SOUTHERN TANGIPAHOA-UPPER JEFFERSON-ST. CHARLES-ST.
TAMMANY-ST. JOHN THE BAPTIST-UPPER TERREBONNE-LOWER TERREBONNE-
1042 AM CDT SUN MAY 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...ST. CHARLES...SOUTHWESTERN ST. TAMMANY...SOUTHEASTERN
TANGIPAHOA...CENTRAL ST. JOHN THE BAPTIST...NORTHEASTERN TERREBONNE
AND NORTHWESTERN JEFFERSON PARISHES...

AT 1041 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MADISONVILLE TO NEAR KILLONA TO 10
MILES SOUTHEAST OF AMELIA. MOVEMENT WAS EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HOUMA...THIBODAUX...COVINGTON...LAPLACE...HAHNVILLE...METAIRIE...RESERVE...
AVONDALE...JEFFERSON...HARAHAN...LOCKPORT...ABITA SPRINGS...MADISONVILLE...
ST. ROSE...MATHEWS...LULING...NEW SARPY...PARADIS...RACELAND AND TAFT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2948 9112 2990 9069 2989 9066 2993 9067
      3022 9044 3051 9027 3056 8979 3053 8977
      3026 8995 3026 8998 3030 8999 3036 9008
      3039 9020 3022 9041 3014 9043 3007 9039
      3002 9012 2999 9012 2942 9069
TIME...MOT...LOC 1541Z 270DEG 13KT 3045 9024 2999 9053 2954 9100
Special weather statement, May 1, 10:57 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1057 AM CDT SUN MAY 1 2016

LAZ058>062-011700-
UPPER LAFOURCHE LA-UPPER JEFFERSON LA-ST. CHARLES LA-ORLEANS LA-
ST. JOHN THE BAPTIST LA-
1057 AM CDT SUN MAY 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFOURCHE...ST.
CHARLES...WEST CENTRAL ORLEANS...SOUTH CENTRAL ST. JOHN THE BAPTIST
AND NORTHWESTERN JEFFERSON PARISHES UNTIL NOON CDT...

AT 1054 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MADISONVILLE TO NEAR RACELAND. MOVEMENT
WAS EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THOSE ATTENDING THE OUTDOOR FESTIVALS IN NEW ORLEANS ARE IN THE PATH
OF THESE STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2972 9074 3024 9037 3015 9043 3009 9041
      3006 9037 3005 9026 3002 9015 3003 9004
      3005 9003 3004 9002 3005 8998 2956 9034
      2956 9039
TIME...MOT...LOC 1554Z 286DEG 12KT 3036 9019 2976 9063

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:14 PM CDTSpecial Marine WarningLIX61 min
Apr 30, 8:17 PM CDTSpecial Marine WarningLIX88 min
May 1, 5:48 AM CDTSpecial Weather StatementLIXIberville42 min
May 1, 6:48 AM CDTSpecial Weather StatementLIXIberville, West Baton Rouge42 min
May 1, 7:31 AM CDTSpecial Weather StatementLIXIberville, West Baton Rouge44 min
May 1, 7:51 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Iberville, West Baton Rouge39 min
May 1, 8:08 AM CDTAreal Flood AdvisoryLIXEast Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge3 hr
May 1, 8:23 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint James, West Baton Rouge52 min
May 1, 9:02 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist, Tangipahoa43 min
May 1, 9:16 AM CDTSpecial Weather StatementLIXAssumption, Saint James44 min
May 1, 9:22 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James38 min
May 1, 9:37 AM CDTAreal Flood AdvisoryLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more3 hr
May 1, 9:42 AM CDTSpecial Marine WarningLIX93 min
May 1, 10:03 AM CDTSpecial Weather StatementLIXSaint James, Saint John the Baptist, Saint Tammany, Tangipahoa57 min
May 1, 10:39 AM CDTSpecial Weather StatementLIXSaint John the Baptist36 min
May 1, 10:42 AM CDTSpecial Weather StatementLIXSaint Charles, Saint John the Baptist, Saint Tammany63 min
May 1, 10:43 AM CDTSpecial Marine WarningLIX2 hr
May 1, 10:57 AM CDTSpecial Weather StatementLIXSaint Charles63 min
May 1, 11:42 AM CDTSpecial Marine WarningLIX93 min
May 1, 11:44 AM CDTRiver Flood WarningLIXTangipahoa3 days
May 1, 11:49 AM CDTRiver Flood WarningLIXSaint Tammany43 hr
May 1, 1:13 PM CDTSpecial Marine WarningLIX92 min
May 1, 1:57 PM CDTSpecial Weather StatementLIXJefferson63 min
May 1, 2:21 PM CDTSpecial Marine WarningLIX24 min
May 1, 6:12 PM CDTSpecial Marine WarningLIX93 min
May 1, 6:54 PM CDTSpecial Marine WarningLIX66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.